Fast Five Quiz: Tardive Dyskinesia Differential Diagnosis

Christoph U. Correll, MD

Disclosures

February 21, 2020

Tardive dyskinesia (TD) is a troubling side effect that may occur with long-term dopaminergic antagonist medications. TD manifests as involuntary movements of the tongue, lips, face, trunk, and extremities. It is most commonly seen in patients with schizophrenia, schizoaffective disorder, or bipolar disorder who have been treated with antipsychotic medication for long periods. However, TD can occur in other patients as well, even after periods of exposure to antipsychotic medication as short as 3 months. Given the serious and potentially irreversible nature of TD, accurate diagnosis is crucial, yet its symptoms can be easily mistaken for symptoms of mental illness or other side effects, making the diagnosis of TD challenging.

Are you aware of the differential diagnosis of tardive dyskinesia? Test your knowledge with this quick quiz.

Comments

3090D553-9492-4563-8681-AD288FA52ACE
Comments on Medscape are moderated and should be professional in tone and on topic. You must declare any conflicts of interest related to your comments and responses. Please see our Commenting Guide for further information. We reserve the right to remove posts at our sole discretion.
Post as:

processing....